Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 162, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 11, 2000, 7:05 PM EDT for Clay County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 7:05 PM EDT (23:05 UTC)
- Expired
- Jul 11, 2000, 7:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:30 PM EDT | Thunderstorm Wind | Middleburg, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 112305 SVRJAX FLC019-112345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST FLORIDA * UNTIL 745 PM EDT * AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTH OF MIDDLEBURG... OR ABOUT 13 MILES SOUTHWEST OF LAKESIDE...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINGSLEY AND MIDDLEBURG BY 705 PM EDT... ASBURY LAKE BY 715 PM EDT... PENNEY FARMS BY 730 PM EDT... GREEN COVE SPRINGS BY 745 PM EDT... $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:40 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 11, 2:40 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT TUE JUL 11 2000 CURRENTLY...WATER VAPOR LOOPS SHOW THAT SEVERAL SHORT WAVES CONTINUE TO RIDE OVER THE UPPER RIDGE OVER THE CENTER OF THE U. S. AND MOVE SOUTHEAST ACROSS THE OHIO VALLEY AND MID-ATLANTIC STATES. AT THE SURFACE A TROUGH WAS WORKING ITS WAY ACROSS SOUTHEAST ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. THE MODELS ARE IN GENERAL AGREEMENT AND CONTINUE TO BUILD THE RIDGE OVER THE WESTERN AND CENTRAL PORTION OF THE COUNTRY...WITH SEVERAL SHORT WAVES DROPPING SOUTHEAST ACROSS SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA OVER THE NEXT 36 TO 48 HOURS. THE AVN SEEMS TO OVER THE SHORT WAVE WHICH MOVES THROUGH THE AREA THURSDAY AFTERNOON SO WILL USE THE ETA AND NGM FOR THIS PACKAGE. PRELIM AMG 72/96/73/93 3533 SSI 75/94/75/89 2534 JAX 75/97/75/93 2433 GNV 72/97/73/93 1324 33 .JAX... .GA...NONE .FL...NONE3 SCOTT
In the hours before
Local storm report, Jul 11, 2:31 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
231 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM WOODBINE GA WIND DAMAGE
07/11/00 CAMDEN TREES DOWN ON HIGHWAY 110
MZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:05 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 25 min |
| Jul 11, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 47 min |
| Jul 11, 7:24 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.